Alert archive / Louisiana / Special Weather Statements in 2016
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Jul 22, 2016, 3:21 PM CDT for Saint Helena Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2016, 3:21 PM CDT (20:21 UTC)
- Expired
- Jul 22, 2016, 4:15 PM CDT
- In force
- 54 min
- Issued by
- NWS New Orleans, LA
County Saint Helena Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2510 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
745
WWUS84 KLIX 222021
SPSLIX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
321 PM CDT FRI JUL 22 2016
LAZ037-071-MSZ069-222115-
NORTHERN TANGIPAHOA-ST. HELENA-AMITE-
321 PM CDT FRI JUL 22 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TANGIPAHOA...
NORTHEASTERN ST. HELENA PARISHES IN SOUTHEASTERN LOUISIANA AND
SOUTHEASTERN AMITE COUNTIES...
AT 320 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KENTWOOD...OR
10 MILES NORTHEAST OF GREENSBURG...MOVING SOUTHWEST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENSBURG...KENTWOOD...EASLEYVILLE...GILLSBERG...DARLINGTON AND
TANGIPAHOA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3103 9055 3100 9055 3100 9050 3096 9045
3070 9065 3087 9085 3108 9061
TIME...MOT...LOC 2020Z 041DEG 8KT 3097 9059
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jul 22, 12:37 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 22, 12:37 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1237 PM CDT FRI JUL 22 2016
.AVIATION...
Convection temporarily moving away from KGPT, but currently near
KASD, KNEW and KMSY. Have VCTS in all terminals this afternoon.
TEMPO groups in place for the next few hours where convection is
approaching, or already there, with MVFR and IFR conditions
anticipated as well as gusts near/above 30 knots.
Most convection should dissipate around 00z or slightly later, but
a non-zero chance for another round of convection overnight. Will
keep VFR conditions in place overnight, although where rain occurs
late in the day there will be potential for fog around sunrise.
This will likely need to be addressed in 00z TAF package. 35
&&
.PREV DISCUSSION... /issued 1016 AM CDT FRI JUL 22 2016/
UPDATE...
Water vapor imagery indicated a series of weak shortwave
troughs/vorticity maxima moving southwest to west-southwest
across the southeast states into the central Gulf coast region.
Slow moving thunderstorms producing locally very heavy rainfall
started early and concentrated around Jackson County, and were
currently moving across eastern Harrison County and the
Mississippi Sound. Elsewhere, showers and thunderstorms have been
more isolated towards the south-shore of Lake Pontchartrain, and
areas to the northwest across southwest Mississippi into most of
east central Louisiana have few if any clouds thus far. It is
anticipated daytime heating will result in scattered showers and
thunderstorms across the forecast area, so the only change to the
PoP and weather was to delay the onset of the higher rain chances
to this afternoon over western and northern areas. Areas that
experience delayed thunderstorm onset this afternoon will have
the greatest chance for a few strong to severe thunderstorms.
Also made some changes to the hourly temperatures to account for
slower warming east and eventually a falling trend this afternoon
as convection and associated clouds increase. 22/TD
PREV DISCUSSION... /issued 811 AM CDT FRI JUL 22 2016/
.SOUNDING DISCUSSION...
The low and middle levels of the atmosphere are closer to
saturation than 24 hours ago with the precipitable water value
having increased to 2.28 inches. This is near record territory for
the PW on the daily SPC climatology. The more saturated column
has yielded a lower DCAPE of about 700 J/kg. Therefore, the
potential of downburst winds is less than yesterday as there is
not as much dry air to entrain into a thunderstorm downdraft.
Still, there is plenty of CAPE and moisture with a convective
temperature of 90 degrees and mid-level energy moving toward the
area for scattered thunderstorms today. Hail potential is low
with a high freezing level (16200 feet), high wet bulb zero level
(14900 feet), and a -20C level of 26600 feet. The 850mb
temperature is almost 2 degrees Celsius higher than the SPC
record value for this date/time so needless to say the low levels
are very warm. Storms will not move quickly today with a storm
motion between 5 to 10 knots so there is potential for urban/low
lying area ponding or flooding if an efficient rain producer forms
over those areas. Winds in much of the atmosphere are from the
northeast instead of east as the area of high pressure over the
central US has begun to retrograde to the west.
12z balloon info: A routine flight ascending for 119 minutes to a
height of 21.6 miles above the ground bursting just southwest of
Lake Maurepas 49 miles downrange from the office.
Ansorge
PREV DISCUSSION... /issued 412 AM CDT FRI JUL 22 2016/
SHORT TERM...
Disturbance currently moving into the area this morning. Some
strong thunderstorms starting to fire as mid levels cool causing
stronger lapse rates to move in. Once we get some heating today,
sh/ts will continue to develop. There is the potential that one or
two of these could produce damaging wind gusts, hail and very
heavy rainfall. Frequent to continuous lightning will be the norm
with today's activity. Some of the storms that developed ahead of
the disturbance were stationary earlier. This should not remain
the case as a more "progressive" environment takes hold.
Progressive here is from east to west. We don't normally see this
direction of movement but during the summer it does happen
especially with the dominant high to our nw. We will remain on the
periphery of the mid/upper level ridge through Tuesday. This means
we will also remain in the "ring of fire" as it is sometimes
called. We will see another disturbance rotate into the area by
Tuesday morning bringing a better chance of sh/ts and the
possibility of a severe ts. Will keep the chance of an isolated
severe ts in the HWO again today.
LONG TERM...
The environment looks to be in transition by the start of the new
week as a deeper more tropical sounding profile should be evident.
This will drop convective temps back to the mid to upper 80s
instead of the mid 90s that we have been dealing with lately. The
high convective temps lately have not allowed maritime nocturnal
ts to develop. That is, without the help of better dynamic
cooling and forcing by a disturbance moving through. Singular
buoyant processes over marine areas just can't break the strong
inversion since the best cape is determined to a certain degree by
the water temp. Since daytime heating over land can be much
higher, it provides higher cape values and stronger updraft cores
that can break the inversion once temps reach the convective temp.
As this convective temp lowers, we will see a new batch of sh/ts
developing overnight in the marine areas and possibly moving
onshore, depending which way storm motion will be. The weaker low
level inversion will also allow stronger cbrz development during
the day. All in all, we should remain in an above normal sh/ts
chance regime through much of next week.
AVIATION...
A few isolated thunderstorms have developed overnight as an impulse
moves from the east into the region. We expect showers and storms to
redevelop this afternoon as the heating of the day will make the
atmosphere more conducive for convection. Will have to add the
thunderstorms into the 12z issuance this morning. Expect VFR
conditions to prevail outside of shower and thunderstorm
development. 13/MH
&&
MARINE...
Expect broad surface ridge across the Gulf of Mexico to continue to
dominate the forecast through the weekend. A weak wave should then
move through the eastern Gulf and the coastal waters early next
week. Weather conditions will remain rather benign with a general
east-southeast flow of 5 to 10 knots and seas of 1 to 2 feet
expected through the forecast period. There will be some
seabreeze/landbreeze interactions near the immediate shoreline
resulting in more variability in wind direction.
DECISION SUPPORT...
DSS code: Green.
Deployed: None.
Activation: None.
Activities: None.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning
or advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
tropical events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 93 75 92 74 / 60 30 30 10
BTR 94 76 93 76 / 60 30 30 10
ASD 92 76 91 77 / 60 30 30 20
MSY 91 79 90 78 / 50 30 30 20
GPT 89 78 89 78 / 60 30 30 20
PQL 90 76 91 77 / 80 30 30 20
&&
.LIX Watches/Warnings/Advisories...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Jul 22, 11:04 AM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1104 AM CDT FRI JUL 22 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-230415- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1104 AM CDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED UNTIL EARLY EVENING. AN ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE. THE MAIN HAZARDS WILL BE DAMAGING WINDS...HAIL...HEAVY RAINFALL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. A FEW STORMS EACH DAY COULD BRIEFLY BECOME STRONG AND PRODUCE FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. AN ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE AGAIN TUESDAY WITH THE MAIN HAZARDS BEING DAMAGING WINDS...HAIL...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 22, 10:50 AM CDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1050 AM CDT FRI JUL 22 2016
MSZ080-081-221645-
HANCOCK-HARRISON-
1050 AM CDT FRI JUL 22 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARRISON AND
SOUTHEASTERN HANCOCK COUNTIES...
AT 1049 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER LONG BEACH...
MOVING WEST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GULFPORT...LONG BEACH...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...
KILN...SHORELINE PARK AND GULFPORT AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3030 8928 3031 8929 3033 8929 3035 8927
3036 8928 3036 8931 3037 8931 3037 8935
3033 8938 3034 8934 3031 8933 3025 8942
3023 8942 3021 8945 3019 8944 3018 8945
3042 8953 3047 8908 3038 8905
TIME...MOT...LOC 1549Z 076DEG 13KT 3037 8915Local storm report, Jul 22, 11:10 AM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1110 AM CDT FRI JUL 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM MARINE TSTM WIND 12 SSE GULFPORT 30.23N 88.98W
07/22/2016 M53.00 MPH GMZ532 MS MESONET
WEATHER FLOW STATION NEAR SHIP ISLAND REPORTED 53 MPH
GUST WITH THUNDERSTORM.
1021 AM MARINE TSTM WIND 2 SW GULFPORT 30.36N 89.09W
07/22/2016 M0.00 MPH GMZ532 MS MESONET
GULFPORT MARINA STATION REPORTED THUNDERSTORM WIND GUST
OF 41 MPH.
1049 AM MARINE TSTM WIND 3 SW GULFPORT 30.35N 89.11W
07/22/2016 M45.00 MPH GMZ532 MS MESONET
WEATHER FLOW STATION AT GULFPORT /XGPT/ REPORTED
THUNDERSTORM WIND GUST OF 45 MPH.
&&
TDSpecial weather statement, Jul 22, 11:22 AM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1122 AM CDT FRI JUL 22 2016
LAZ040-062-MSZ080-221715-
ORLEANS-ST. TAMMANY-HANCOCK-
1122 AM CDT FRI JUL 22 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
ORLEANS...SOUTHEASTERN ST. TAMMANY PARISHES IN SOUTHEASTERN LOUISIANA
AND SOUTHERN HANCOCK COUNTIES...
AT 1122 AM CDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR WAVELAND...
MOVING WEST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SLIDELL...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...PEARL RIVER...
PEARLINGTON...LAKE CATHERINE...SHORELINE PARK...
STENNIS SPACE CENTER AND KILN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3031 8933 3018 8946 3019 8946 3015 8957
3015 8961 3018 8958 3018 8969 3017 8972
3015 8963 3007 8969 3004 8983 3017 8974
3021 8980 3040 8979 3039 8934 3033 8938
TIME...MOT...LOC 1622Z 070DEG 16KT 3026 8945Special weather statement, Jul 22, 11:53 AM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1153 AM CDT FRI JUL 22 2016
LAZ061>064-221745-
UPPER JEFFERSON-UPPER PLAQUEMINES-ORLEANS-UPPER ST. BERNARD-
1153 AM CDT FRI JUL 22 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ORLEANS...WEST CENTRAL
ST. BERNARD AND NORTH CENTRAL JEFFERSON PARISHES...
AT 1153 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM TERRYTOWN TO LAKE CATHERINE. MOVEMENT WAS
SOUTHWEST AT 5 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NEW ORLEANS...CHALMETTE...HARVEY...TIMBERLANE...EAST NEW ORLEANS...
BELLE CHASSE...GRETNA...TERRYTOWN...VIOLET...MERAUX...
ARABI AND WOODMERE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2999 9008 3011 8985 3010 8982 3010 8979
3015 8975 3007 8972 3005 8973 3003 8972
3002 8973 3004 8977 3004 8982 3000 8986
2995 8984 2993 8982 2993 8980 2982 9006
TIME...MOT...LOC 1653Z 047DEG 6KT 2989 9003 3011 8971
TDSpecial weather statement, Jul 22, 2:52 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
252 PM CDT FRI JUL 22 2016
LAZ037-039-071-MSZ069>071-222045-
NORTHERN TANGIPAHOA-WASHINGTON-ST. HELENA-PIKE-WALTHALL-AMITE-
252 PM CDT FRI JUL 22 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
WASHINGTON...NORTHERN TANGIPAHOA AND NORTHEASTERN ST. HELENA
PARISHES...WALTHALL...AMITE AND PIKE COUNTIES...
AT 251 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR MCCALL CREEK TO 6 MILES EAST OF
MAGNOLIA TO NEAR COLUMBIA. MOVEMENT WAS SOUTHWEST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MCCOMB...FRANKLINTON...LIBERTY...MAGNOLIA...KENTWOOD...SUMMIT...
TYLERTOWN...GLOSTER...OSYKA...EASLEYVILLE...SALEM...DEXTER...
GILLSBERG...MOUNT HERMAN...SMITHDALE...WILMER...
TANGIPAHOA AND MCCOMB AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3122 9031 3126 9004 3114 9001 3113 8994
3107 8992 3107 8986 3089 8993 3078 9056
3117 9106 3119 9106 3135 9094 3135 9048
TIME...MOT...LOC 1951Z 025DEG 17KT 3147 9073 3116 9035 3125 8988Special weather statement, Jul 22, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
321 PM CDT FRI JUL 22 2016
LAZ037-071-MSZ069-222115-
NORTHERN TANGIPAHOA-ST. HELENA-AMITE-
321 PM CDT FRI JUL 22 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TANGIPAHOA...
NORTHEASTERN ST. HELENA PARISHES IN SOUTHEASTERN LOUISIANA AND
SOUTHEASTERN AMITE COUNTIES...
AT 320 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KENTWOOD...OR
10 MILES NORTHEAST OF GREENSBURG...MOVING SOUTHWEST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENSBURG...KENTWOOD...EASLEYVILLE...GILLSBERG...DARLINGTON AND
TANGIPAHOA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3103 9055 3100 9055 3100 9050 3096 9045
3070 9065 3087 9085 3108 9061
TIME...MOT...LOC 2020Z 041DEG 8KT 3097 9059The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:24 AM CDT | Special Weather Statement | LIX | Saint Tammany | 36 min |
| Jul 22, 10:18 AM CDT | Special Marine Warning | LIX | 57 min | |
| Jul 22, 10:48 AM CDT | Special Marine Warning | LIX | 57 min | |
| Jul 22, 11:13 AM CDT | Special Marine Warning | LIX | 62 min | |
| Jul 22, 11:53 AM CDT | Special Weather Statement | LIX | Orleans | 52 min |
| Jul 22, 12:05 PM CDT | Special Marine Warning | LIX | 25 min | |
| Jul 22, 12:15 PM CDT | Areal Flood Advisory | LIX | Orleans, Plaquemines, Saint Bernard | 2 hr |
| Jul 22, 3:36 PM CDT | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa | 32 min |
| Jul 22, 2:56 AM CDT | Special Weather Statement | LIX | Hancock | 49 min |
| Jul 22, 8:16 AM CDT | Special Weather Statement | LIX | Jackson | 29 min |
| Jul 22, 8:32 AM CDT | Areal Flood Advisory | LIX | Jackson | 3 hr |
| Jul 22, 9:42 AM CDT | Special Weather Statement | LIX | Harrison | 63 min |
| Jul 22, 10:50 AM CDT | Special Weather Statement | LIX | Hancock, Harrison | 55 min |
| Jul 22, 11:22 AM CDT | Special Weather Statement | LIX | Hancock | 53 min |
| Jul 22, 2:52 PM CDT | Special Weather Statement | LIX | Amite, Pike, Walthall | 53 min |
| Jul 22, 5:33 PM CDT | Special Weather Statement | LIX | Wilkinson | 42 min |
Nearby
Special Weather Statements in Louisiana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.